Flash Flood, Lancaster
- When
- September 15, 10:31 AM EST to 7:00 PM EST
- Where
- Lancaster County, Strasburg
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 15, 9:30 AM EST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1030 AM EDT MON SEP 15 2003 .DISCUSSION... COORDINATED W/BGM TO ISSUE A FLOOD WATCH THROUGH THIS EVENING. THE COMBINED ONE...TWO PUNCH FROM THE CURRENT TROPICAL MOISTURE PLUME ADVECTING SLOWLY WEST TWD THE SUSQ VALLEY...AND SHRA/TSRA EXPECTED TO DEVELOP ALONG THE WEAKENING COOL FRONT MOVING IN FROM THE WEST...WILL LEAD TO THE POTENTIAL FOR 2+ INCH RAINFALL ACROSS OUT ERN ZONES. ELSEWHERE...RAINFALL AMOUNTS THROUGH 03Z TUESDAY SHOULD AVERAGE BETWEEN 0.40 AND 0.80 WITH THE GREATER OF THESE AMOUNTS ACROSS THE NRN/NWRN MTNS. DEEP DRYING MOVES INTO THE REGION FOR TUESDAY AND WEDNESDAY. HOWEVER...TWO DAYS OF DRYING WONT BE ENOUGH FOR THE REGION TO RECOVER AND ESCAPE THE THREAT FOR WIDESPREAD FLOODING PROBLEMS IN THE THURSDAY EVENING TO FRIDAY TIME FRAME SHOULD THE CURRENT PROJECTED TRACK OF POWERFUL HURRICANE ISABEL HOLD. .PRELIMINARY POINT TEMPS/POPS... HARRISBURG 79 61 78 57 / 40 40 10 10 WILLIAMSPORT 76 57 74 54 / 50 50 10 10 BRADFORD 71 48 68 48 / 70 40 10 10 JOHNSTOWN 72 53 70 50 / 40 30 10 10 ALTOONA 75 55 74 52 / 40 30 10 10 STATE COLLEGE 76 55 75 51 / 40 40 10 10 SELINSGROVE 77 59 77 54 / 40 40 10 10 LANCASTER 79 63 78 58 / 40 40 10 10 YORK 78 62 77 59 / 40 40 10 10 && .CTP WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH THROUGH 11 PM THIS EVENING FOR COUNTIES ALONG...AND JUST TO THE EAST OF THE SUSQ MAINSTEM. && RXR/LAMBERT
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 AM EDT MON SEP 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY SHOWERS WILL BECOME LIKELY BY THIS AFTERNOON ALONG WITH SCATTERED THUNDERSTORMS AS A COLD FRONT MOVES ACROSS CENTRAL PENNSYLVANIA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... REMNANTS OF HURRICANE ISABEL MOVING NORTHWARD THROUGH THE MID ATLANTIC STATES WILL BRING HEAVY RAIN AND VERY GUSTY WINDS TO THE REGION THURSDAY AFTERNOON THROUGH FRIDAY. FOR THE LATEST INFORMATION ON ISABEL AND THE FORECAST STORM TRACK...SEE THE LATEST ADVISORY FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RXR
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338060.